Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

June 13, 2021Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 13, 2021, 5:02 PM EDT for Lake County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 5:02 PM EDT (21:02 UTC)
Expired
Jun 13, 2021, 5:45 PM EDT
In force
43 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 101 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1681 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1681 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS82 KMLB 132102
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
502 PM EDT Sun Jun 13 2021
 
FLZ045-144-132145-
Orange FL-Southern Lake County FL-
502 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 545 PM EDT...

At 502 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Louisa, or 8 miles northwest of Bay Lake, moving northeast at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Ocoee, Winter Garden, Maitland and Windermere. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2855 8184 2864 8140 2835 8147 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
      2837 8196
TIME...MOT...LOC 2102Z 244DEG 21KT 2844 8170 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 4:09 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 13, 4:09 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
409 PM EDT Sun Jun 13 2021

.DISCUSSION...

Current-Tonight...Scattered showers ongoing, mainly from Brevard
northward. Cell movement is towards the east around 15 to 20 mph.
Additional showers and lightning storms may develop from collisions
between outflow boundaries and the sea breeze as well as convection
moving into the local area from the north and west. Any showers and
storms that form will move south and eastward offshore and towards
the Atlantic. Forecast soundings show PW values of 1.8-2.0 inches
across the north, further supporting convection primarily across the
north and along the coast. Main impacts from storms this afternoon
and evening will be heavy rain, frequent cloud- to- ground
lightning, gusty winds up to 45 mph, and small hail. Winds are SE/
SSE around 10 mph this afternoon with the passage of the east coast
sea breeze. Winds are then expected to veer to the SW overnight and
decrease to around 5 mph. Afternoon temperatures continue to be hot,
with afternoon highs in the low 90s under party to mostly cloudy
skies. Overnight lows will be in the low to mid 70s under mostly
cloudy skies before becoming partly cloudy after midnight.

Monday... A mid to upper level weak trough will be over central
Florida on Monday and will slowly move southward across the
peninsula through the day. Southwest flow will continue through the
morning and early afternoon, before an east coast sea breeze forms
and pushes onshore in the mid to late afternoon. Wind speeds will be
around 5 mph in the morning before increasing to around 10 mph in
the afternoon, with higher winds along the coast. Deeper moisture
over most of east central FL, along with surface heating, and
boundary collisions, will allow for increased coverage in showers
and storms (80% PoPs) in the early to mid afternoon, with additional
showers and storms expected through early evening before dissipating
by mid evening. Due to the SW flow, convection will once again
initialize along the west coast, and move eastward around 15 KT.
Temperatures will be hot once again with afternoon highs in the
upper 80s to low 90s under mostly cloudy skies. Overnight lows will
be in the low to mid 70s under mostly cloudy skies.

Tuesday... (Modified Previous Discussion) Weak troughing aloft over
central FL will continue to slowly push southward across the FL
peninsula during this period. This will continue to allow deeper
moisture to overspread most of east central FL. Increased moisture,
surface heating, boundary collisions, and energy aloft should permit
for 60pct PoPs on Tue for the afternoon and early evening hours. A
moderate westerly steering flow will aid in keeping the majority of
showers and storms on the eastern side of the peninsula late day.
Activity should taper off thru mid to late evening with some
additional convection over the local coastal waters overnight. Highs
in the U80s to L90s each day, with overnight lows in the 70s.

Wed-Sun... (Previous Discussion) The aforementioned weak upper
troughing slips into the southern peninsula on Wed with some of this
mid-level energy possibly returning northward (Fri-Sun). The surface
ridge axis over the FL Straits and southern FL peninsula early in
the period will advance northward into the central peninsula thru
late week. The National Hurricane Center continues to monitor an
area of cloudiness and showers over the Bay of Campeche in the SW
GOMEX. Slow development remains possible over the next several days
while this system moves slowly northward. Differences remain in
medium range models for placement, timing, and potential strength of
any developing system this far out.

Higher PoPs continue (near 60pct) on Wed, then due to uncertainty
into late week (perhaps drier air) will keep scattered showers and
lightning storms in the forecast until things become a bit clearer.
Mainly afternoon and evening activity will be the result of local
sea breeze interactions and diurnal effects. Highs will be in the
U80s to L90s with lows in the L-M70s.

&&

.Aviation...  Scattered storms along the Space Coast will move
offshore through 6 PM. Additional storms will move across portions
of north central Florida, and near the I-4 corridor through 7 PM.
General coverage should be isolated from late afternoon through
nightfall, mainly due to earlier activity. Terminals mainly along
the east coast have a period of TS mentioned while reserving the
possibility of later amendments for sky and visibility reduction
below VFR through nightfall. Activity should be largely east of the
coast after 02Z.

On Monday, another round of rather early showers and a few storms is
indicated as early as mid-morning with an increasingly favorable
setup for numerous to widespread storms developing during the
afternoon.

&&

.Marine...
Current-Tonight... Scattered to numerous showers and storms ongoing,
pushing from the coast out into the Atlantic and moving east at 20
KT, mainly from Cape Canaveral northward. Additional showers and
storms are expected from the west through this afternoon and into
early evening as collisions occur between outflow boundaries and the
sea breeze and the resulting convection moves eastward offshore.
Current buoy 41009 observations shows seas are 2 ft with a dominant
period of 10 seconds. Seas will continue to be 2-3 ft overnight.
Winds will be in a general S/SE flow this afternoon with speeds
around 7-12 KT before veering to the SW overnight.

Monday... A weak trough over the area will continue to keep the
offshore flow in place around 10-15KT with higher gusts possible.
Showers and storms are expected to form overland and move eastward
and offshore around 15 to 20 KT with the steering flow in the
afternoon and evening. Seas will be 2-3ft with a dominant period of
9 seconds.

Tue-Fri...(Modified previous discussion) Weak troughing over the
region will keep an offshore steering flow for afternoon/evening
lightning storms (some strong) across ECFL. Mariners should keep an
eye to the sky westward and seek safe harbor ahead of approaching
storms. There will remain a 10-15 kt SW/W component of wind thru mid-
week, backing to S/SE on Friday, but occasional 15-20 kt winds for a
short time may be possible late afternoon/evening on a couple of
days. Seas generally 1-3 ft, but could approach 4 ft well offshore
from Cape Canaveral northward on occasion. Winds and seas locally
higher ahead of storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  88  72  91 /  60  70  40  60
MCO  73  89  74  90 /  60  90  40  60
MLB  74  90  74  90 /  40  90  40  60
VRB  72  90  72  91 /  40  80  40  60
LEE  74  88  75  88 /  60  90  40  60
SFB  74  90  75  91 /  60  90  40  60
ORL  75  90  75  91 /  60  90  40  60
FPR  72  90  72  91 /  30  80  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT TERM...Watson
LONG TERM....Kelly
AVIATION...Pendergrast
Hazardous weather outlook, Jun 13, 11:00 AM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1100 AM EDT Sun Jun 13 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-132000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-Brevard
County Line 20-60 nm-Volusia-Brevard County Line to Sebastian Inlet
20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-Indian River-
Okeechobee-St. Lucie-Martin-Coastal Volusia-Southern Lake-Northern
Brevard-
1100 AM EDT Sun Jun 13 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
An earlier start to scattered lightning storms today as they move
East around 20 mph across east central Florida from late this
morning through the afternoon. The primary threats in the stronger
storms will be gusty winds up to 50 mph, frequent lightning strikes
and heavy rain. If threatening weather approaches or thunder is
heard, seek shelter in an enclosed building or automobile. Picnic
shelters and porches offer no protection from the dangers of
lightning.

.FLOOD IMPACT...
Storms will be capable of producing torrential downpours of 1 to
2 inches in a 60 to 90 minute period, which may produce ponding or
temporary poor drainage flooding of poorly drained roads, urban
and low lying areas. Flooding is also possible over areas where
training of thunderstorms occur.

.EXCESSIVE HEAT IMPACT...
Peak heat index values between 102 and 104 degrees is forecast over
much of east central Florida. Remember to drink plenty of water and
take frequent breaks from spending time outside for prolonged
periods of time.

.RIP CURRENT IMPACT...
There is a moderate risk for life-threatening rip currents at all
Central Florida Atlantic beaches.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may produce wind gusts to around 45 knots on
inland lakes, as well as the intracoastal and nearshore Atlantic
waters today. Boaters should watch for storms approaching from the
west.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Scattered-to-numerous thunderstorms are forecast each afternoon
and early evening, with the activity increasing in coverage today
into early next week. A few stronger storms will be possible each
day, with cloud-to-ground lightning strikes, gusty winds and
torrential downpours. Offshore moving storms will also pose a
threat for locally higher winds and seas to mariners. A moderate
risk of rip currents will also continue.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate is needed.

SK

In the hours before

Local storm report, Jun 13, 3:13 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
313 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND GST     4 W INDIALANTIC         28.10N 80.64W
06/13/2021  M42 MPH          Brevard            FL   ASOS

            MEASURED THUNDERSTORM WIND GUST 36 KNOTS/42 MPH OUT OF
            THE NORTHWEST AT THE MELBOURNE AIRPORT.

&&

JCP
Special weather statement, Jun 13, 3:44 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
344 PM EDT Sun Jun 13 2021

FLZ041-141-132030-
Coastal Volusia FL-Inland Volusia FL-
344 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AND
NORTHEAST VOLUSIA COUNTY UNTIL 430 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ormond Beach, Pierson, Ormond-By-the-Sea, Lake George and Ormond
Beach Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2943 8107 2928 8101 2927 8115 2936 8115
      2934 8142 2926 8142 2925 8163 2929 8165
      2932 8168 2933 8166 2938 8145 2940 8143
      2939 8142 2935 8142 2937 8116 2941 8116
      2943 8110
TIME...MOT...LOC 1943Z 277DEG 17KT 2937 8156

KN
Local storm report, Jun 13, 3:49 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
349 PM EDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND GST     3 SW CAPE CANAVERAL     28.36N 80.65W
06/13/2021  M40.00 MPH       AMZ552             FL   MESONET

            WEATHERFLOW SITE XCCB ON THE BANANA RIVER AND SR-520
            MEASURED A PEAK WIND GUST OF 35KT/40MPH.

0330 PM     TSTM WND GST     3 ENE BAREFOOT BAY      27.90N 80.47W
06/13/2021  M40.00 MPH       Brevard            FL   MESONET

            WEATHERFLOW SITE XMBI AT THE MELBOURNE BEACH BARRIER
            ISLAND SANCTUARY MEASURED A PEAK WIND GUST OF 35KT/40MPH
            FROM THE NORTH.

&&

KR
Special weather statement, Jun 13, 4:00 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
400 PM EDT Sun Jun 13 2021

FLZ041-044-144-132045-
Northern Lake County FL-Inland Volusia FL-Southern Lake County FL-
400 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAKE AND NORTHWESTERN VOLUSIA
COUNTIES UNTIL 445 PM EDT...

At 359 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Juniper Springs to near Mascotte. Movement
was northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
DeLand, Leesburg, Eustis, Clermont and Tavares.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2926 8164 2926 8115 2889 8136 2878 8166
      2847 8166 2836 8196
TIME...MOT...LOC 1959Z 243DEG 16KT 2917 8169 2853 8189

KN
Special weather statement, Jun 13, 4:26 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
426 PM EDT Sun Jun 13 2021

FLZ041-141-132115-
Coastal Volusia-Inland Volusia-
426 PM EDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL AND NORTHERN VOLUSIA
COUNTY...

At 425 PM EDT, a strong thunderstorm was located 7 miles northeast of
DeLeon Springs, moving northeast at 25 mph.

Winds in excess of 40 mph, pea size hail and funnel clouds are
possible with this storm.

Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2943 8107 2897 8083 2885 8136 2886 8135
      2887 8136 2889 8137 2889 8135 2892 8136
      2894 8135 2896 8136 2896 8137 2897 8137
      2898 8135 2899 8137 2926 8137 2927 8115
      2941 8116 2943 8111
TIME...MOT...LOC 2025Z 240DEG 23KT 2920 8126

KN
Special weather statement, Jun 13, 5:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
502 PM EDT Sun Jun 13 2021

FLZ045-144-132145-
Orange FL-Southern Lake County FL-
502 PM EDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 545 PM EDT...

At 502 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Louisa, or 8 miles northwest of Bay Lake, moving northeast at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Orlando, Ocoee, Winter Garden, Maitland and Windermere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2855 8184 2864 8140 2835 8147 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
      2837 8196
TIME...MOT...LOC 2102Z 244DEG 21KT 2844 8170

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 12:15 PM EDTSpecial Marine WarningMLB3 hr
Jun 13, 12:37 PM EDTSpecial Weather StatementMLBVolusia38 min
Jun 13, 1:04 PM EDTSpecial Weather StatementMLBOrange26 min
Jun 13, 1:21 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola24 min
Jun 13, 1:36 PM EDTSpecial Weather StatementMLBSeminole54 min
Jun 13, 1:41 PM EDTSevere Thunderstorm WarningMLBOrange11 min
Jun 13, 1:51 PM EDTSpecial Weather StatementMLBOsceola39 min
Jun 13, 2:17 PM EDTSpecial Weather StatementMLBBrevard, Osceola43 min
Jun 13, 2:24 PM EDTSpecial Marine WarningMLB81 min
Jun 13, 2:35 PM EDTSevere Thunderstorm WarningMLBBrevard40 min
Jun 13, 3:44 PM EDTSpecial Weather StatementMLBFlagler46 min
Jun 13, 3:46 PM EDTSpecial Marine WarningMLB59 min
Jun 13, 4:00 PM EDTSpecial Weather StatementMLBLake45 min
Jun 13, 4:26 PM EDTSpecial Weather StatementMLBVolusia49 min
Jun 13, 4:37 PM EDTSpecial Marine WarningMLB53 min
Jun 13, 5:18 PM EDTSpecial Weather StatementMLBSeminole, Volusia42 min
Jun 13, 5:23 PM EDTAreal Flood AdvisoryMLBOkeechobee112 min
Jun 13, 5:33 PM EDTSpecial Weather StatementMLBOrange42 min
Jun 13, 7:19 PM EDTSpecial Marine WarningMLB31 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.